# SDR GCSA20181004001

- Difficulty date: September 7, 2018
- Submitted: October 4, 2018
- Operation: Air carrier
- Aircraft: N119MF
- Make and model: Bell 407
- Aircraft serial: 54550
- Aircraft time: 988 hours, 3,187 cycles
- Engine: Allsn 250C47B
- Engine time: 938 hours, 1,531 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Plate
- Part number: 6898809
- Condition: Deteriorated
- Location: Engine
- Part time: 938 hours, 1,531 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT ENGINE OIL PRESSURE INDICATION DROPPED IMMEDIATELY AND BY 10 PSI. OIL PRESSURE WAS STILL IN ACCEPTABLE RANGE(GREEN)FOR CONTINUED OPERATION. SECOND LEG OF FLIGHT HAD REPEATED DROP IN PRESSURE IN FLIGHT. AIRCRAFT GROUNDED UPON RETURN TO HOME BASE FOR FURTHER INVESTIGATION OF ISSUE. UPON HAVING OUTSIDE SERVICE VENDOR COME AND DISASSEMBLE ENGINE OIL CHECK VALVE ASSEMBLY IT WAS DISCOVERED THAT THE LOWER PLATE (DELTA WASHER) P/N: 6898809 HAD DETERIORATED IN SIZE ALLOWING IT TO FALL INTO THE GEARBOX HOUSING OIL TUBE UPON REMOVAL OF THE CHECK VALVE ASSEMBLY. THE REMAINING PLATE (DELTA WASHER) ALSO EXHIBITED DETERIORATION TO THE POINT AS TO NOT ALLOW IT TO BE RETAINED BY THE SNAP RING OF THE CHECK VALVE ASSEMBLY. THE CAUSE OF THE OIL PRESSURE FLUCTUATION WAS THE DETERIORATION OF THE PLATE (DELTA WASHER) P/N: 6898809. MANUFACTURER IS AWARE THAT THIS IS A KNOWN ISSUE BUT HAS NOT ISSUED ANY SB, SI OR REQUEST FOR AD. MANUFACTURER HAS ISSUED A PART INFORMATION LETTER (M250 PIL 2017-005-G REV. 1). IT HAS BEEN REPORTED THROUGH OTHER SOURCES THAT MANUFACTURER HAD CHANGED THE PROCESS FOR MANUFACTURING THE SUSPECT PART. IT IS OF MY OPINION THAT IF THIS WAS ALLOWED TO CONTINUE THAT FAILURE OR GREATER LOSS OF OIL PRESSURE BEYOND ACCEPTABLE LIMITS WOULD HAVE RESULTED IN AT A MINIMUM A PRECAUTIONARY LANDING OR POSSIBLY WORSE.
